Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

   
 
 

 

Constructing spoke subfactors using the jellyfish algorithm


Authors: Scott Morrison and David Penneys
Journal: Trans. Amer. Math. Soc. 367 (2015), 3257-3298
MSC (2010): Primary 18D10, 46L37
DOI: https://doi.org/10.1090/S0002-9947-2014-06109-6
Published electronically: October 10, 2014
MathSciNet review: 3314808
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using Jones' quadratic tangles formulas, we automate the construction of the 4442, 3333, 3311, and 2221 spoke subfactors by finding sets of 1-strand jellyfish generators. The 4442 spoke subfactor is new, and the 3333, 3311, and 2221 spoke subfactors were previously known. This is the published version of arXiv:1208.3637.


References [Enhancements On Off] (What's this?)

  • [BMPS12] Stephen Bigelow, Scott Morrison, Emily Peters, and Noah Snyder, Constructing the extended Haagerup planar algebra, Acta Math. 209 (2012), no. 1, 29-82. MR 2979509, https://doi.org/10.1007/s11511-012-0081-7
  • [BP14] Stephen Bigelow and David Penneys, Principal graph stability and the jellyfish algorithm, Math. Ann. 358 (2014), no. 1-2, 1-24. MR 3157990, https://doi.org/10.1007/s00208-013-0941-2
  • [CMS11] Frank Calegari, Scott Morrison, and Noah Snyder, Cyclotomic integers, fusion categories, and subfactors, Comm. Math. Phys. 303 (2011), no. 3, 845-896. MR 2786219 (2012e:18013), https://doi.org/10.1007/s00220-010-1136-2
  • [EK98] David E. Evans and Yasuyuki Kawahigashi, Quantum symmetries on operator algebras, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1998. Oxford Science Publications. MR 1642584 (99m:46148)
  • [GdlHJ89] Frederick M. Goodman, Pierre de la Harpe, and Vaughan F. R. Jones, Coxeter graphs and towers of algebras, Mathematical Sciences Research Institute Publications, vol. 14, Springer-Verlag, New York, 1989. MR 999799 (91c:46082)
  • [Haa94] Uffe Haagerup, Principal graphs of subfactors in the index range $ 4<[M:N]<3+\sqrt 2$, Subfactors (Kyuzeso, 1993) World Sci. Publ., River Edge, NJ, 1994, pp. 1-38. MR 1317352 (96d:46081)
  • [Han10] Richard Han, A Construction of the ``2221'' Planar Algebra, ProQuest LLC, Ann Arbor, MI, 2010. Thesis (Ph.D.)-University of California, Riverside. MR 2822034
  • [Izu01] Masaki Izumi, The structure of sectors associated with Longo-Rehren inclusions. II. Examples, Rev. Math. Phys. 13 (2001), no. 5, 603-674. MR 1832764 (2002k:46161), https://doi.org/10.1142/S0129055X01000818
  • [Jon01] Vaughan F. R. Jones, The annular structure of subfactors, Essays on geometry and related topics, Vol. 1, 2, Monogr. Enseign. Math., vol. 38, Enseignement Math., Geneva, 2001, pp. 401-463. MR 1929335 (2003j:46094)
  • [Jon11] Vaughan F. R. Jones, Notes on planar algebras, http://math.berkeley.edu/~vfr/
    VANDERBILT/pl21.pdf, 2011.
  • [Jon12] Vaughan F. R. Jones, Quadratic tangles in planar algebras, Duke Math. J. 161 (2012), no. 12, 2257-2295. MR 2972458, https://doi.org/10.1215/00127094-1723608
  • [JP11] Vaughan F. R. Jones and David Penneys, The embedding theorem for finite depth subfactor planar algebras, Quantum Topol. 2 (2011), no. 3, 301-337. MR 2812459 (2012f:46128), https://doi.org/10.4171/QT/23
  • [Kaw95] Yasuyuki Kawahigashi, Classification of paragroup actions in subfactors, Publ. Res. Inst. Math. Sci. 31 (1995), no. 3, 481-517. MR 1355948 (96i:46077), https://doi.org/10.2977/prims/1195164051
  • [Mor] Scott Morrison, A formula for the Jones-Wenzl projections,
    Unpublished, available at http://tqft.net/math/JonesWenzlProjections.pdf.
  • [MP14] Scott Morrison and Emily Peters, The little desert? Some subfactors with index in the interval $ (5,3+\sqrt {5})$, Internat. J. Math. 25 (2014), no. 8, 1450080 (51 pages). MR 3254427, https://doi.org/10.1142/S0129167X14500803
  • [MP] Scott Morrison and David Penneys, The affine $ A$ and $ D$ planar algebras. In preparation.
  • [MPPS12] Scott Morrison, David Penneys, Emily Peters, and Noah Snyder, Subfactors of index less than 5, Part 2: Triple points, Internat. J. Math. 23 (2012), no. 3, 1250016, 33. MR 2902285, https://doi.org/10.1142/S0129167X11007586
  • [MPS10] Scott Morrison, Emily Peters, and Noah Snyder, Skein theory for the $ D_{2n}$ planar algebras, J. Pure Appl. Algebra 214 (2010), no. 2, 117-139. MR 2559686 (2011c:46131), https://doi.org/10.1016/j.jpaa.2009.04.010
  • [MS12] Scott Morrison and Noah Snyder, Subfactors of index less than 5, Part 1: The principal graph odometer, Comm. Math. Phys. 312 (2012), no. 1, 1-35. MR 2914056, https://doi.org/10.1007/s00220-012-1426-y
  • [MW] Scott Morrison and Kevin Walker, Planar algebras, connections, and Turaev-Viro theory,
    preprint available at http://tqft.net/tvc.
  • [Ocn88] Adrian Ocneanu, Quantized groups, string algebras and Galois theory for algebras, Operator algebras and applications, Vol. 2, London Math. Soc. Lecture Note Ser., vol. 136, Cambridge Univ. Press, Cambridge, 1988, pp. 119-172. MR 996454 (91k:46068)
  • [Rez07] Sarah A. Reznikoff, Coefficients of the one- and two-gap boxes in the Jones-Wenzl idempotent, Indiana Univ. Math. J. 56 (2007), no. 6, 3129-3150. MR 2375712 (2010e:46063), https://doi.org/10.1512/iumj.2007.56.3140

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 18D10, 46L37

Retrieve articles in all journals with MSC (2010): 18D10, 46L37


Additional Information

Scott Morrison
Affiliation: Mathematical Sciences Institute, Australian National University, Canberra ACT 2601, Australia

David Penneys
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 2E4
Address at time of publication: Department of Mathematics, University of California, Los Angeles, California 90095

DOI: https://doi.org/10.1090/S0002-9947-2014-06109-6
Received by editor(s): October 15, 2012
Received by editor(s) in revised form: February 14, 2013
Published electronically: October 10, 2014
Article copyright: © Copyright 2014 by the authors

American Mathematical Society